Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Diabetic and prescribed storvas after Ischemic stroke. Having joints pain with weakness. What is the cause?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 410 Questions
My name is XXXXX , Male, 59 years. Past history Diabetic since over 10 years. High Cholesterol, but no BP. Had stenting to LAD Heart in 2007- After one year I stopped taking medicines( bad decision off course) I had a stroke on 8th April 2013 recovered; diagnosed as acute ischaemic stroke right MCA territory- stenting done on MCA on 27th MAY-2013- Though it was very critical and high risk, I had no option, but God's grace went on well -Since April '13, I am strictly on copidogrel, and storvas. But since last 3 days only 3 days all my body bones, joints finger joints neck rib bones etc aching, feeling tired, weak- never felt like this any time before. Kindly advise I should go about Storvas? ( Atorva 40) till last month I was on Storvas 80. But since last one week I was taking some Amway supplement which contain chromium. Since last 4 days I switched over to Atorva 40, from Storvas 40 as per Doctors adivse. Also to mention here, before the Stroke I had on 8th April 2013, 6 months since before, I used have blur vision on my right eye, reeling sensation , unbearable back head ache, reeling sensation when I bend my neck backward (this reeling sensation is still persisting) ***** I WOULD LIKE TO SEND MY MEDICAL RECORDS ONLINE SIR"IS IT POSSIBLE? IF E MAIL ID IS PROVIDED I WOULD LIKE TO ATTACH ALL THE RECORDS PLEASE I wish to add the following to my above query I forgot to furnish the following info: 1. I am also on Diabetic medicines Gluconorm G1 0-----0 Insuling 8 units 0-----0 (Isophane insulin injection IP Insulatard Flex Pen, but by mistake since last 3 days taking Biphasic Isophane Insulin IP Mixtard 30 Flex Pen. also switched over to Clopidogrel 75 , from clopitab 75 past 3 days also switched over to Atorva 40, from storvas 40 since past 3-4 days taking vitamin c 4 tabs (2-2) DAILY since few days also taking since one week Amway glucose health which contain chromium too. after starting taking storvas strictly since last 6 months I lost weight nearly 5 KG's ( over a decade I maintained weight 69 Kg's- now 64 Kg's) After having diagnosed with Right Carotid stenosis (98% block) on 9th April 2013, , on 2nd May during angiogram noticed another block in Heart so stenting done with Integrity stent and then postponed stenting on right carotid artery which was done on 27th May 2013. 3 day's ago also had a severe mental tension due to some domestic problem, due to which I developed some bodilyproblems. It's my nature and tendency too. I need a best advise on 1. How to keep my cholestrol under control? 2. what factor is triggering my cholestrol to raise so rapidly? 3. My father ( expired a year ago he was 86 yrs) was no diabetic but acute cholestrol patient. He had all 5 vessels blocked in 1995, underwent BY pass surgery. thanks!
Posted Mon, 2 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Prabhakar C Koregol 14 hours later
Brief Answer: Medicines, Diet and Exercise will keep it controll Detailed Answer: Thanks for the detailed description and the query. First of all I would like to ask you, why you are not taking ASPIRIN? Second I would like to have your lipid profile report. Other than these two quries everything else looks fine. your symptoms are possibly due to the stress and less likely to be related to statins. However please get one CK levels done(Blood test) to be sure. Take some DOLO (paracetmol) for symptomatic relief. For the control of the cholesterol we recommend three important measures 1. Physical activity/Exercise best is 45-60 min walking 2. Diet Avoid excess oil, fried food and sweets. Limit calories and alcohol. 3. Medicines Statins are best and first choice. Atorva and storvas are the same med from different company. But if you have high chol despite this, you need change of medicine. Please get back to me with lipid profile.
Above answer was peer-reviewed by
Follow-up: Diabetic and prescribed storvas after Ischemic stroke. Having joints pain with weakness. What is the cause? 2 hours later
At the outset thank you Doctor for timely advise. Sorry I forgot to send you my latest lipid profile which I now attached. My LDL is too low? Surprise is to day I woke up with no pain at all! Total relief really surprised - for 2 days I didn't take Atorva & Mixtard Insulin I suspect the culprit is the Mixtard pl confirm Doctor! Any how I m going to start taking Atorva but go back to old Insulin My weight to day is 61 Kg only matter to worry? Pl advise following Doctor! Before, I wish to confirm Statins working OK for me I believe My left carotid artery is with 50% block worried? If u look at my two reports of US scanning of my left CA there seems to b 5% increase in block despite on Statins since 6 months Thank you I was taking drinks daily since 20 yrs but now stopped after the stroke Is Statins for ever for life? Other than LP any other tests to see it is u/control? My left carotid artery is with 50%block Any other medicine or chelation therapy to reduce block? Yes I stop
Answered by Dr. Prabhakar C Koregol 2 days later
Brief Answer: You can start nack on atorvstatin Detailed Answer: You can start back on atorvastatin may be in combination with Vit D which is known to reduce bodayaches. yes in patient of your profiles statins are recommended lifelong. You also need to rule out hypoglycemia, check your sugars at 3-4am. About your left carotid please take neurologist opinion Aspirin is necessary
Above answer was peer-reviewed by
Follow-up: Diabetic and prescribed storvas after Ischemic stroke. Having joints pain with weakness. What is the cause? 14 hours later
Thank you Doctor! I will continue now with Atorvstatin daily one, after dinner, along with Vitamin D; Also I continue medicines for sugar and get back to you next month with results Regards!
Answered by Dr. Prabhakar C Koregol 21 hours later
Brief Answer: Thanks Detailed Answer: Thanks Wishing you healthy life
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor